It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Prostate Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-12-2010, 01:25 PM   #1
Newbie
(male)
 
Join Date: Aug 2010
Location: Trinidad & Tobago
Posts: 4
Roger Ali HB User
pain in the pelvic area

I am currently experiencing pain in the right side groin pelvic area and I am very worried about it. I donít know if itís related to the prostate cancer or some other cause. My urologist examined me but appears to have dismissed my concerns. He sent me for a CT Scan in April 2010 and the report concluded that there was no evidence of metastatic disease. How reliable is a scan or how accurate is a radiologist in interpreting the pictures? Am I worrying about the pain unnecessarily or is there reason for doubt?
A little history of my initial diagnosis and treatment.
In August 2005 at age 52 I was diagnosed with PC. My PSA was then 14.4 and the Gleason was 3+4=7. I chose brachytherapy and the procedure was done in September 2005. The brachy apparently failed and my PSA at first declined but eventually started to rise. I started on Androcur and have used since 2005 to July 2010. At first the Androcur reduced the PSA but as soon as the course of 25 or 50 days was completed the PSA began rising again. During the last 5 years, it has fluctuated between 0.7 and 19.9.
In July 2010 the doctor started me on a 28 day treatment of Casodex 50mg. I have one more week to complete the course. The side effects of this drug are not very pleasant for me. Will I have to continue taking it? Is chemical castration the end result? I am really anxious and worried. My urologist does not speak very much but he is very experienced and skilled. Is it time to see a PC oncologist?
This is my first time on the board and my best wishes and prayers go out to all my brothers suffering from this dreadful disease.

 
Sponsors Lightbulb
   
Old 08-13-2010, 09:39 AM   #2
Veteran
(male)
 
Baptista's Avatar
 
Join Date: Aug 2010
Location: Albufeira, Portugal
Posts: 464
Baptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB User
Re: pain in the pelvic area

Hi Roger Ali

I have no experience in hormone treatments, but I have been researching a lot about hormonal therapy (this will be my next treatment), and the drugs used in the treatment as well as their side effects and methods of application.

Both Androcur (cyproterone acetate) and Casodex are anti-androgens. They are used to block receptors of prostate cells from receiving testosterone. Nevertheless, they work differently. After a long period of use these drugs lose its full effect so their function requires additional drugs called LHRH agonist.
Using anti androgens is one way for stopping testosterone from reaching the prostate cells. Estrogens (female hormones) and LHRH agonists are also used for the same principle but with different side effects. You are not yet at the end of the treatment. Still many years to go.
All drugs cause powerfull side effects which must be monitored constantly. Androcur is also in some cases connected to liver problems that can cause nausea and vomiting, severe abdominal pain, loss of appetite or unusually dark urine. There are medicines to control almost all side effects.
I recommend you to inform your doctor about all the discomfort you are experiencing. He will give you all what is required to control the effects.

You can (and should) consult another specialist for a second opinion (oncologist better). To do so, prepare a list of questions (no matter if they look strange) and take them together with your past tests results, etc., when visiting the doctor. You can find detailed information regarding all drugs used in hormonal therapy in the net.

Wishing you the best
Baptista

 
Old 08-13-2010, 02:27 PM   #3
Newbie
(male)
 
Join Date: Aug 2010
Location: Trinidad & Tobago
Posts: 4
Roger Ali HB User
Re: pain in the pelvic area

Hi Baptista
thank you so much for your suggestions. I've been contemplating seeing an oncologist and as you suggested i will do so now. I feel very encouraged by "having many years to go"
Roger.

Last edited by Roger Ali; 08-13-2010 at 02:30 PM.

 
Old 08-13-2010, 06:06 PM   #4
Member
(male)
 
Join Date: Feb 2009
Location: Guam
Posts: 87
GUAMJOHN HB UserGUAMJOHN HB User
Re: pain in the pelvic area

Welcome to the board.
I have been on intermittent hormone blockade for five years after a RP and radiation. During this time I have had singleóLupron-- doubleólupron and Casodex ----and triple blockade Lupron, Casodex and Avodart. Triple has worked best for me. There are counter measures for the side effects to reduce their effects on you. I would suggest ordering a copy of Dr Myers book
ďBeating Prostate Cancer: Hormone Therapy and DietĒ. I found it quite helpful.

I would also suggest a second opinion from an oncologist, preferably one with lots of experience with Prostate Cancer. Try the thread started by Jim "IADT3since2000".

IADT3since2000
Senior Veteran
Re: Hormonal therapy side effects: likelihood, seriousness, countermeasures

May God be with you.

John

 
Old 08-13-2010, 06:30 PM   #5
Newbie
(male)
 
Join Date: Aug 2010
Location: Trinidad & Tobago
Posts: 4
Roger Ali HB User
Re: pain in the pelvic area

Hi John
thank you for your response. I think I might eventually be a candidate for triple blockade. Now I have something concrete to discuss with my urologist. I have heard of Dr.Myers's book and will try to get a copy.
Roger.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Sacroillac Joint Disorder .... groin pain naveall Back Problems 2 09-19-2010 08:00 AM
Hip/Abdominal/Pelvic Pain...doctor's don't know. Need ideas. kwoods88 Open to All Other Health Topics 7 02-08-2010 05:35 AM
Bladder and/or pelvic pain with Fibro? Anyone? SAHMof2 Gallbladder 15 01-24-2010 12:11 PM
Pelvic Pain after Masterbating Ruff13 Sexual Health - Men 0 12-22-2009 08:51 PM
Low back causes hip pain? singer1 Back Problems 12 06-03-2009 03:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Casodex
Cialis
Cipro
Flomax
Levaquin
  Levitra
Morphine
Proscar
Tylenol
Viagra




TOP THANKED CONTRIBUTORS



Tall Allen (174), IADT3since2000 (148), Baptista (97), Gleason9 (28), harpman (27), Johnt1 (22), honda50 (9), tumbleweed (6), flyfisher37 (6), GUAMJOHN (5)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:53 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!